The Conjectural Relation Between Generalized Shalika Models on \(\mathop{\mathrm{SO}}\nolimits _{4n}(F)\) and Symplectic Linear Models on \(\mathop{\mathrm{Sp}}\nolimits _{4n}(F)\): A Toy Example

  • Agnès David
  • Marcela Hanzer
  • Judith Ludwig
Conference paper
Part of the Association for Women in Mathematics Series book series (AWMS, volume 2)


We show that if an irreducible admissible representation of \(\mathop{\mathrm{SO}}\nolimits _{4}(F)\) has a generalized Shalika model, its theta lift to \(\mathop{\mathrm{Sp}}\nolimits _{4}(F)\) is non-zero and has a symplectic linear model.



This project started at the WIN-Europe conference in October 2013. We would like to thank the organizers of the conference and the CIRM in Luminy for providing such excellent working conditions. We are grateful to the referee for several helpful comments. MH has been supported in part by the Croatian Science Foundation under the project 9364. JL would like to thank Imperial College London for providing financial support in form of a Doris Chen Mobility Award.


  1. Arthur, J.: The Endoscopic Classification of Representations. American Mathematical Society Colloquium Publications, vol. 61. American Mathematical Society, Providence (2013). Orthogonal and symplectic groupsGoogle Scholar
  2. Ban, D.: Parabolic induction and Jacquet modules of representations of O(2n, F). Glas. Mat. Ser. III 34(54), 147–185 (1999)MathSciNetzbMATHGoogle Scholar
  3. Bernstein, I.N., Zelevinsky, A.V.: Induced representations of reductive p-adic groups I. Ann. Sci. École Norm. Sup. 10(4), 441–472 (1977)MathSciNetzbMATHGoogle Scholar
  4. J. Bernstein, Draft of: Representations of p-adic groups, preprint, 1992, available at Google Scholar
  5. Cogdell, J.W., Piatetski-Shapiro, I.I., Shahidi, F.: Functoriality for the quasisplit classical groups. In: On Certain L-Functions. Clay Mathematics Institute, vol. 13, pp. 117–140. American Mathematical Society, Providence (2011)Google Scholar
  6. Gan, W.T., Ichino, A.: Formal degrees and local theta correspondence. Invent. Math. 195, 509–672 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. Gan, W.T., Savin, G.: Representations of metaplectic groups I: epsilon dichotomy and local Langlands correspondence. Compos. Math. 148, 1655–1694 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  8. Gan, W.T., Takeda, S.: The local Langlands conjecture for Sp(4). Int. Math. Res. Not. IMRN 15, 2987–3038 (2010a)MathSciNetGoogle Scholar
  9. Gan, W.T., Takeda, S.: On Shalika periods and a theorem of Jacquet-Martin. Am. J. Math. 132, 475–528 (2010b)MathSciNetCrossRefzbMATHGoogle Scholar
  10. Gan, W.T., Takeda, S.: The local Langlands conjecture for GSp(4). Ann. Math. 173(2), 1841–1882 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. Ginzburg, D., Rallis, S., Soudry, D.: On a correspondence between cuspidal representations of \(\mathrm{GL}_{2n}\) and \(\widetilde{\mathrm{Sp}}_{2n}\). J. Am. Math. Soc. 12, 849–907 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. Ginzburg, D., Rallis, S., Soudry, D.: Generic automorphic forms on SO(2n + 1): functorial lift to GL(2n), endoscopy, and base change. Int. Math. Res. Not. 14, 729–764 (2001)MathSciNetCrossRefGoogle Scholar
  13. Jacquet, H., Rallis, S.: Uniqueness of linear periods. Compos. Math. 102, 65–123 (1996)MathSciNetzbMATHGoogle Scholar
  14. Jiang, D., Qin, Y.: Residues of Eisenstein series and generalized Shalika models for \(\mathrm{SO}_{4n}\). J. Ramanujan Math. Soc. 22, 101–133 (2007)MathSciNetzbMATHGoogle Scholar
  15. Jiang, D., Soudry, D.: Appendix: On the local descent from GL(n) to classical groups [appendix to mr2931222]. Am. J. Math. 134, 767–772 (2012)MathSciNetCrossRefGoogle Scholar
  16. Jiang, D., Nien, C., Qin, Y.: Symplectic supercuspidal representations and related problems. Sci. China Math. 53, 533–546 (2010a)MathSciNetCrossRefzbMATHGoogle Scholar
  17. Jiang, D., Nien, C., Qin, Y.: Symplectic supercuspidal representations of GL(2n) over p-adic fields. Pac. J. Math. 245, 273–313 (2010b)MathSciNetCrossRefzbMATHGoogle Scholar
  18. Jiang, D., Nien, C., Qin, Y.: Generalized Shalika models of p-adic SO4n and functoriality. Israel J. Math. 195, 135–169 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. Kudla, S.S.: Notes on the local theta correspondence (lectures at the European School in Group Theory), preprint, 1996, available at Google Scholar
  20. Kudla, S.: Notes on the local theta correspondence (lectures at the European School in Group Theory) (1996)Google Scholar
  21. Labesse, J.-P., Langlands, R.P.: L-indistinguishability for SL(2). Can. J. Math. 31, 726–785 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  22. Mœglin, C., Vignéras, M.-F., Waldspurger, J.-L.: Correspondances de Howe sur un corps p-adique. Lecture Notes in Mathematics, vol. 1291. Springer, Berlin (1987)Google Scholar
  23. Sally, Jr., P.J., Tadić, M.: Induced representations and classifications for GSp(2, F) and Sp(2, F). Mém. Soc. Math. France (N.S.) 52, 75–133 (1993)Google Scholar
  24. Sun, B., Zhu, C.-B.: Conservation relations for local theta correspondence. (2012)
  25. Tadić, M.: On reducibility of parabolic induction. Israel J. Math. 107, 29–91 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  26. Zassenhaus, H.: On the spinor norm. Arch. Math. 13, 434–451 (1962)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Mathematical Research UnitUniversity of LuxembourgLuxembourgLuxembourg
  2. 2.Department of MathematicsUniversity of ZagrebZagrebCroatia
  3. 3.Mathematical InstituteUniversity of BonnBonnGermany

Personalised recommendations